Alert archive / Georgia / River Flood Warnings in 2012
River Flood Warning 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Aug 13, 2012, 9:49 PM EDT for Berrien County, Lowndes County, Georgia. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2012, 9:49 PM EDT (01:49 UTC)
- Expired
- Aug 14, 2012, 1:08 PM EDT
- In force
- 15 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
Counties Berrien County, GA, Lowndes County, GA
The river
Written for the forecast point Withlacoochee River above Valdosta (Skipper Bridge Rd) (VDSG1). The gauge peaked at 14.37 ft at Aug 13, 2012, 10:00 AM EDT.
- Action stage
- 131 ft
- Minor stage
- 135 ft
- Moderate stage
- 142 ft
- Major stage
- 145 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 023177483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
739
WGUS82 KTAE 140149
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
949 PM EDT MON AUG 13 2012
.MINOR FLOODING WILL CONTINUE THROUGH TONIGHT FOR THE WITHLACOOCHEE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...
AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO
NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN
AROUND AND DO NOT DROWN.
FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON
YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. THE ADVANCED
HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES CURRENT AND FORECAST RIVER
INFORMATION...GAGE LOCATIONS...IMPACTS... AND HISTORICAL CREST INFORMATION FOR
ALL FORECAST POINTS BY CLICKING ON EACH POINT.
&&
GAC019-185-141708-
/O.NEW.KTAE.FL.W.0012.120814T0149Z-120814T1708Z/
/VDSG1.1.ER.000000T0000Z.120813T2215Z.120814T1108Z.NO/
949 PM EDT MON AUG 13 2012
* AT 9:30 PM MONDAY THE STAGE WAS 14.0 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL AND DROP BELOW FLOOD
STAGE ON TUESDAY MORNING.
* IMPACT...AT 15.0 FEET...FRANKLINVILLE AND LITTLE RIVER ROADS WILL FLOOD
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
WITHLACOOCHEE RIVER
VALDOSTA (S 13 14.0 MON 09 PM 12.9 11.1 8.3 5.6 5.0
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Aug 13, 2:08 PM EDT, 7 hours 41 minutes earlier.
Area forecast discussion, Aug 13, 2:08 PM EDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 208 PM EDT Mon Aug 13 2012 .NEAR TERM [Through Tonight]... Water vapor imagery shows a pocket of mid and upper level dry air across the forecast area this afternoon. This is expected to erode tonight as an upper level trough approaches and additional moisture advects into the area. A large MCS is approaching the area from the northwest, but all of the available guidance indicates that it will weaken before making it to our southeastern Alabama counties, perhaps due to the more unfavorable drier air that still resides over our forecast area. However, this is something that we'll need to keep an eye on. The current assumption is that it will weaken significantly and the official forecast will only have 20 PoPs over the far western areas, along the coast, and across the southeast big bend for tonight with 30 PoPs over the coastal waters. Low temperatures within a few degrees of normal are expected. && .SHORT TERM [Tuesday Through Wednesday Night]... Upper trough is forecast to reamplify on Wednesday as a short- wave moves through southern and central Alabama. A frontal boundary will slide southeast as well, stretching from northern Alabama to central Mississippi by Tuesday afternoon. This forcing will increase rain chances across the area, especially over the northwestern half. Not expecting widespread activity, as deep layer moisture is forecast to remain at or just below climo for August. A few of the storms could be strong to severe during the late morning and afternoon, as our local WRF model is indicating deep layer shear approaching 30 knots. In addition, the hi-res model is indicating the potential for a few rotating cells during the afternoon. By Wednesday, the upper flow is forecast to flatten with the approaching front becoming more diffuse. Deep moisture will remain at or just below climo, so expect scattered summertime-type convection, with less coverage than Tuesday. && .LONG TERM [Thursday through Monday]... The large scale longwave pattern commences with a trough over Nrn Plains and another broad Ern low amplitude trough with axis down Ern seaboard and the WRN extension of the Bermuda ridge across SE region. At the surface, main features are the axis of the surface ridge extending from the WRN Atlc to across the Cntrl Gulf and a low off the New England coast with cold front extending S then SW across Cntrl GA. This will keep onshore flow and abundant low level moisture in place. During the rest of the period, models in good agreement with upper features. ERN trough moves offshore allowing for brief semi- zonal flow but by Fri upstream trough amplifies and digs SEWD with axis into ERN Gulf. Wavy troughiness and will exist over local region into weekend while impulses help to drive a front SEWD thru at least Sat. At surface, models diverge but in better agreement than 24hrs ago. As the upper trough digs, GFS lifts ridge axis NWD and develops an area of low pressure in the WRN Gulf and steers it and deeper tropical moisture with locally heavy rainfall NEWD toward the FL Panhandle during weekend. Conversely, ECMWF shifts ridge axis SWD, and shows no such Gulf low development. But both models now show upper flow at base of trough largely parallel to front on Sun and stalls front just north of CWA keeping CWA in warm sector. Will go with daytime POPs of low-mid sct on Thurs increasing to mid sct then high sct Fri and Sat down to low-mid sct Sun and low sct on Mon. Generally wdly sct-low sct pops at night. This could be higher especially if GFS turns out to verify. With local area in the warm cloudy sector, min temps will persist at 2 to 4 degrees above climo and max temps around climo thru the period. (Avg inland Min/Max is 70/91 degrees). && .AVIATION [Beginning 18Z Monday]... VFR conditions are expected to prevail today at all TAF sites with relatively dry air in place for this time of year. MVFR vsbys are possible mainly across the AL/GA terminals between 09z- 12z Tuesday as moisture starts to return ahead of an upper level trough. && .MARINE...The subtropical ridge is forecast to remain south of the waters through much of the week. This will keep light west to southwest flow and minimal seas in place over the coastal waters outside of convection. && .FIRE WEATHER... Although the airmass is fairly dry today and inland northwest Florida relative humidities may drop to below 35 percent for one or two hours this afternoon, dispersion and ERC values will be below critical levels. The airmass will begin to moisten up again on Tuesday and there are no red flag concerns through the upcoming work week. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Van Dyke SHORT TERM...Camp LONG TERM...Block AVIATION...Van Dyke MARINE...Camp FIRE WEATHER...Van Dyke
Hazardous weather outlook, Aug 13, 9:47 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 947 PM EDT MON AUG 13 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 947 PM EDT MON AUG 13 2012 /847 PM CDT MON AUG 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT SEVERE STORMS APPEAR UNLIKELY THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A FEW SEVERE STORMS ARE POSSIBLE TUESDAY...MAINLY BRIEF...MARGINALLY SEVERE STORMS. OTHERWISE...THE CHANCES OF ORGANIZED SEVERE STORMS APPEAR LOW FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
Nearby
River Flood Warnings in Georgia, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.